Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Blood in stool in fecal sample. Having fatigue, distended stomach and nausea. Underlying cause?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Sat, 16 Nov 2013 in Digestion and Bowels
Question: my husband was told by his dr. that blood in his stool was found when he gave a fecal sample. now he has extreme fatigue, distended stomach, and nausea. he has had extensive blood work and results are not in yet. any possible causes of this?
doctor
Answered by Dr. Grzegorz Stanko 15 minutes later
Brief Answer:
Colon cancer is possible.

Detailed Answer:
Hello!


Thank you for the query.

The most common reason of blood in the stool are hemorrhoids. Such blood is usually on the surface of the stool and bright red.
However such symptoms like fatigue, distended stomach (bloating), nausea and blood in the stool can be caused by partial bowels obstruction due to colon cancer. Other possible symptoms are weight loss and abdominal pain.
Please note that colon cancer risk significantly increases over the age of 50. That is why every person over 50 should have colonoscopy every 10 years.

I suggest your husband to do not wait any longer and have colonoscopy done.
If his stomach is bloated and there was no gas and stool for few days, it might be an obstruction. There for he should visit ER and have abdominal X-ray done.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Medical Procedures
Lab Tests ,  

Recent questions on  Gastointestinal cancers

doctor1 MD

Hello Doctor, Myself Rajesh and I am posting this query on behalf of my mother in-law who is 62yrs of age suffering from rheumatoid arthritis over 12 years. She is continuing medicines since then. Recently (about 2 months) she is experiencing with stomach upset (burning and gastric) and leads to frequent bowel movement (3 to 4 times a day). This has caused loosing weight and restriction with intake of food (non spicy and oil). The medicine consumed Lefno 20mg (10mg x 1 - 0 - 1) HCQS 200mg Zempred 4mg (currently this has been asked to stop by the Rheumatology doctor) Supracal ( calcium ) Nuril 5mg (for blood pressure) RISOFOS 35mg (Weekly 1 tab) If she stops taking Lefno then she does have Diarrhoea and the same get arrested. Also the Nexpro 10mg reduces the burning and gastric sensation in stomach. How to control the Diarrhoea when having lefno and recover the weight loss due to high Diarrhoea Kindly advice Best regards, Rajesh

doctor1 MD

Hi, I’m a 39 year old female and have been suffering from haemorrhoids for almost 2 years. I’m not getting a lot of bleeding, itching or discomfort (or not as much as I used to); however, over the last 6 months, I have been getting a thick, cloudy discharge and a dose of smelly fluid throughout the day occasionally (sometimes with some blood spots). I have tried Preparation H and Anusal treatments without much luck. I also had a colonoscopy done about a six months ago – apparently my colon looks great with no polyps, no problems, except the haemorrhoids (on the outside). Because of the discharge, my doctor recommended taking this to the next level and seeing a gastroenterologist/surgeon. However, I would much rather try a less invasive option, if there is one – besides my appointment has been scheduled for DEC 2012. Over the last few weeks I started taking magnesium and selenium pills, and I noticed that the occasional bleeding from haemorrhoids is gone, plus I have a much easier time going to the washroom. However, the discharge and fluid is still there.

doctor1 MD

i have been having stomach pains lately and seem to have been having trouble with passing stools . i thought i may just be constipated but last night as the pain increased my stomach seemed to flip and i went to the latrine. I was able to go but my stool was very reddish-brown almost a slight orange tint to the water. I have also noticed lately when i manage to go my passes have been alot smaller and thinner then normal. I have never had these kinds of problems before im wondering what might be happening

doctor1 MD

bowel habits changed, pale grey looking, mucus in stool , blood and mucus, pooping out my own tissue . stomach distention, severe pain in stomach under left rib, feel very ill, when i walk i get a strange feeling as if i crossed my eyes and that feeling goes throughout my body. not constipated. had a colonoscopy done did prep so not constipated. stomach wont go done but i it hurts very badly. harder to breath feels like something is pushing into my ribs

doctor1 MD

Hi, I am going to have surgery and my spleen will probably be removed, what will I need to do after to keep healthy , right now I never get sick but I am afraid after the surgery I will always be sick. thanks

doctor1 MD

What is the range of life expectancy for a woman aged 82 recently diagnosed with adenocarcinoma?? affecting head of the pancreas/bile duct area who has 7 or more tumors of moderate size in both lobes of the liver . She has been healthy all her...

doctor1 MD

Just this Monday the 23rd of Dec I had an endocospy, on the directions for aftercare they said if I have blood in my stool I should go to EM. Only had a bowel movement this morning, Wed. this is the lst bowel movement since Sunday morning and my...